Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 280, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2008, 4:35 PM CDT for 4 counties in Mississippi. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2008, 4:35 PM CDT (21:35 UTC)
- Expired
- Apr 26, 2008, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:38 PM CDT | TSTM WND DMG | 5 Nw Silver Creek, MS | TREES DOWN NEAR FERGUSON MILL ROAD BETWEEN FERGUSON AND GRANGE. |
| Apr 26, 4:48 PM CDT | TSTM WND DMG | New Hebron, MS | MULTIPLE TREES DOWN IN TOWN AND TREES HANGING ON POWERLINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 262135 SVRJAN MSC029-077-085-127-262230- /O.NEW.KJAN.SV.W.0280.080426T2135Z-080426T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 435 PM CDT SAT APR 26 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI... SOUTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI... NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI... NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF BROOKHAVEN... * UNTIL 530 PM CDT * AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF WANILLA TO BROOKHAVEN...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF PINOLA TO BROOKHAVEN...AND MOVING NORTH AT 17 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SONTAG BY 440 PM CDT... WESSON BY 450 PM CDT... OMA BY 500 PM CDT... SHIVERS BY 515 PM CDT... ROCKPORT BY 520 PM CDT... UNION BY 530 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3158 8998 3156 9046 3191 9029 3194 8996 TIME...MOT...LOC 2135Z 201DEG 15KT 3165 8999 3162 9036 $$ BYB
3 follow-up statements
000
WWUS54 KJAN 262159
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT SAT APR 26 2008
MSC029-077-085-127-262230-
/O.CON.KJAN.SV.W.0280.000000T0000Z-080426T2230Z/
LINCOLN MS-LAWRENCE MS-SIMPSON MS-COPIAH MS-
459 PM CDT SAT APR 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN COPIAH...SOUTHWESTERN SIMPSON...NORTHERN LAWRENCE
AND NORTHEASTERN LINCOLN COUNTIES...
AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PINOLA TO 8 MILES SOUTHEAST
OF HAZLEHURST...MOVING NORTH AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
UNION AND GEORGETOWN BY 515 PM CDT...
LAT...LON 3165 9041 3191 9029 3194 8996 3158 8998
3158 9031
TIME...MOT...LOC 2159Z 195DEG 16KT 3184 8997 3178 9030
$$
BYB000
WWUS54 KJAN 262211
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT SAT APR 26 2008
MSC077-085-262221-
/O.CAN.KJAN.SV.W.0280.000000T0000Z-080426T2230Z/
LINCOLN MS-LAWRENCE MS-
511 PM CDT SAT APR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND
NORTHEASTERN LINCOLN COUNTIES IS CANCELLED...
LAT...LON 3177 9035 3191 9029 3194 8996 3179 8997
3177 9000 3176 9011 3176 9012 3174 9023
TIME...MOT...LOC 2211Z 195DEG 16KT 3189 8995 3183 9028
$$
MSC029-127-262230-
/O.CON.KJAN.SV.W.0280.000000T0000Z-080426T2230Z/
SIMPSON MS-COPIAH MS-
511 PM CDT SAT APR 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EAST CENTRAL COPIAH AND SOUTHWESTERN SIMPSON COUNTIES...
AT 511 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PINOLA
TO 7 MILES SOUTHEAST OF HAZLEHURST...MOVING NORTH AT 20 MPH.
LAT...LON 3177 9035 3191 9029 3194 8996 3179 8997
3177 9000 3176 9011 3176 9012 3174 9023
TIME...MOT...LOC 2211Z 195DEG 16KT 3189 8995 3183 9028
$$
BYB000
WWUS54 KJAN 262233
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT SAT APR 26 2008
MSC029-127-262243-
/O.EXP.KJAN.SV.W.0280.000000T0000Z-080426T2230Z/
SIMPSON MS-COPIAH MS-
533 PM CDT SAT APR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COPIAH AND
SOUTHWESTERN SIMPSON COUNTIES EXPIRES AT 530 PM CDT...
THE STORMS HAVE PUSHED NORTH OF THE WARNED AREA.
LAT...LON 3177 9035 3191 9029 3194 8996 3179 8997
3177 9000 3176 9011 3176 9012 3174 9023
TIME...MOT...LOC 2211Z 195DEG 16KT 3189 8995 3183 9028
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:13 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 26, 3:13 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT SAT APR 26 2008
.SHORT TERM...
.LONG TERM...
&&
.AVIATION...
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 63 72 52 71 / 73 97 59 5
MERIDIAN 62 74 53 70 / 58 91 77 7
VICKSBURG 63 70 49 73 / 80 94 45 3
HATTIESBURG 66 75 57 73 / 37 81 64 12
NATCHEZ 65 72 48 72 / 53 81 46 4
GREENVILLE 60 64 48 69 / 66 95 35 2
GREENWOOD 62 67 49 70 / 79 96 48 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MSZ025>033-
035>045-047>050-053-054-059-060.
LA...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...NONE.
&&
08/99/99Hazardous weather outlook, Apr 26, 3:00 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SAT APR 26 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 300 PM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE A CONCERN ACROSS THE AREA TONIGHT THROUGH SUNDAY. THE GREATEST RISK WILL BE ALONG AN AXIS FROM WINNSBORO LOUISIANA TO THE GOLDEN TRIANGLE REGION... INCLUDING THE VICKSBURG...JACKSON...GREENWOOD AND GRENADA AREAS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS THROUGH SUNDAY AFTERNOON FOR THE POTENTIAL OF WIDESPREAD 2 TO 3 INCH RAIN AMOUNTS WITH LOCALLY HEAVIER TOTALS. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY SOUTH OF INTERSTATE 20. DAYTIME HEATING WILL COMBINE WITH BOUNDARIES FROM OTHER THUNDERSTORMS TO PRODUCE A FEW STRONG TO SEVERE STORMS WITH GUSTY WINDS AND HAIL. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FROM LATE TONIGHT THROUGH THE DAY SUNDAY. THE AREA UNDER THE GREATEST RISK WILL BE SOUTHEAST OF A LINE FROM WINNSBORO LOUISIANA...TO WEST POINT. DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY RISKS FROM ANY SEVERE STORMS ALONG WITH POSSIBLY A TORNADO OR TWO. A STATIONARY FRONT WILL BE IN PLACE FROM NORTHEAST MISSISSIPPI INTO CENTRAL LOUISIANA THROUGH MIDDAY SUNDAY. THE COMBINATION OF THE FRONT...MOIST AND UNSTABLE AIR...AND AN APPROACHING UPPER LEVEL WEATHER DISTURBANCE...WILL BRING PERIODS OF RAIN AND THUNDERSTORMS TO THE AREA. HEAVY RAINFALL MAY MOVE REPEATEDLY OVER SOME AREAS...RESULTING IN LOCALIZED HEAVY RAIN AND FLOODING. BY SUNDAY AFTERNOON...THE PROXIMITY OF THE UPPER LEVEL DISTURBANCE AND INCREASING INSTABILITY DUE TO DAYTIME HEATING WILL RESULT IN AN INCREASING RISK FOR SEVERE STORMS. THE THREAT OF SEVERE WEATHER SHOULD END FROM THE WEST THROUGH SUNDAY EVENING AS THE FRONT MOVES EAST OF THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER QUIET WEATHER THROUGH MUCH OF THE WORKWEEK...THERE ARE INDICATIONS THAT AN APPROACHING STRONG WEATHER SYSTEM COULD BRING ACTIVE WEATHER TO THE AREA AGAIN IN THE FRIDAY TO SATURDAY TIME PERIOD. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SUNDAY...AND AGAIN LATE IN THE WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Special weather statement, Apr 26, 3:31 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 331 PM CDT SAT APR 26 2008 MSZ043-262100- MADISON MS- 331 PM CDT SAT APR 26 2008 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN MADISON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WINDS WAS LOCATED 4 MILES SOUTH OF ANNANDALE AT 331 PM CDT...MOVING NORTHEAST AT 15 MPH. PEOPLE IN MADISON COUNTY...INCLUDING THE CITIES OF CANTON...MADISON AND RIDGELAND...SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Apr 26, 3:38 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT SAT APR 26 2008 MSZ054-059-061-062-262110- JEFFERSON MS-FRANKLIN MS-LINCOLN MS-COPIAH MS- 338 PM CDT SAT APR 26 2008 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS AND PEA SIZED HAIL WAS LOCATED ACROSS NORTHEAST FRANKLIN...NORTHWEST JEFFERSON...NORTHWEST LINCOLN...AND WESTERN COPIAH COUNTIES...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAINFALL WAS ALSO OCCURRING WITH THESE STORMS...WITH AMOUNTS OF UP TO 2 INCHES IN AN HOUR POSSIBLE. THIS MAY CAUSE TEMPORARY PONDING OF WATER IN POOR DRAINAGE AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA...AND IF STORMS PERSIST OVER THE AREA FOR ANOTHER HOUR OF SO...A FLASH FLOOD WARNING MAY BE NEEDED. PEOPLE IN COPIAH...FRANKLIN...JEFFERSON AND LINCOLN COUNTIES... INCLUDING THE CITIES OF CRYSTAL SPRINGS AND HAZLEHURST...SHOULD MONITOR THIS STORM CLOSELY. AEG
Special weather statement, Apr 26, 3:38 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT SAT APR 26 2008 MSZ054-059-061-062-262110- JEFFERSON MS-FRANKLIN MS-LINCOLN MS-COPIAH MS- 338 PM CDT SAT APR 26 2008 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS AND PEA SIZED HAIL WAS LOCATED ACROSS NORTHEAST FRANKLIN...NORTHWEST JEFFERSON...NORTHWEST LINCOLN...AND WESTERN COPIAH COUNTIES...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAINFALL WAS ALSO OCCURRING WITH THESE STORMS...WITH AMOUNTS OF UP TO 2 INCHES IN AN HOUR POSSIBLE. THIS MAY CAUSE TEMPORARY PONDING OF WATER IN POOR DRAINAGE AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF THE AREA...AND IF STORMS PERSIST OVER THE AREA FOR ANOTHER HOUR OF SO...A FLASH FLOOD WARNING MAY BE NEEDED. PEOPLE IN COPIAH...FRANKLIN...JEFFERSON AND LINCOLN COUNTIES... INCLUDING THE CITIES OF CRYSTAL SPRINGS AND HAZLEHURST...SHOULD MONITOR THIS STORM CLOSELY. AEG
Local storm report, Apr 26, 4:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT SAT APR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG MADISON 32.45N 90.11W
04/26/2008 MADISON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HWY 51 AND IN SUBDIVISIONS IN
NW PART OF CITY. REPORTED BY MADISON PD.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:00 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Apr 26, 2:09 AM CDT | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 116 min |
| Apr 26, 3:01 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 51 min |
| Apr 26, 1:48 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more | 25 hr |
| Apr 26, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 45 min |
| Apr 26, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 42 min |
| Apr 26, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 57 min |
| Apr 26, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.